Question 33 1 out of 1 points A nurse is caring for a 92 year old patient who

Question 33 1 out of 1 points a nurse is caring for a

This preview shows page 10 - 12 out of 12 pages.

Question 33 1 out of 1 points A nurse is caring for a 92-year-old patient who is taking multiple drugs and displaying increased cognitive impairment and memory loss. The initial action of the nurse would be to Response Feedback : The nurse must first carefully assess and distinguish between the normal signs and symptoms of aging and the adverse effects from drug therapy, which can mimic signs of aging. The nurse may need to consult with a pharmacist to determine if symptoms stem from adverse drug reactions or drug interactions before reporting to the prescriber for treatment. Medication would not be held because of possible life- threatening conditions, and a nurse should never take a “wait and see” approach. Question 34 1 out of 1 points A nurse who is working with an older adult patient who takes eight medications a day wants to promote medication adherence. Which of the following nursing interventions would best promote medication adherence? Response Feedback : Placing pills in a daily or weekly pillbox will help remind the patient to take the pills as scheduled and should serve as a visual aid to help make him more aware of having to take medication. Patients should always take medications as prescribed to ensure therapeutic effects, and prescriptions should be refilled prior to the last dose to ensure continuity of drug therapy. Elderly patients should ask for bottles with easy open caps due to possible arthritic changes that might interfere with the patient opening a bottle. Question 35 1 out of 1 points Before the administration of morphine to a 65-year-old man who has cancer, the initial action of the nurse would be to check the patient's Response Feedback : The most hazardous adverse effects of morphine relate to excessive CNS depression and include respiratory depression, hypoventilation, apnea, respiratory arrest, circulatory depression, cardiac arrest, shock, and coma. The most frequent adverse effect of morphine is respiratory depression. The nurse's initial action should be to check the patient's respiratory rate, depth, and rhythm. Morphine should not be administered to any patient with respiratory depression because it may precipitate
Image of page 10
respiratory arrest. Heart rate, blood pressure, and temperature are important and should be assessed, but doing so would not be the initial action of the nurse. Question 36 1 out of 1 points A nurse notes new drug orders for a patient who is already getting several medications. Which of the following is the most important consideration when preparing to administer the new drugs? Response Feedback : It would be appropriate for the nurse to consider all the responses. However, the most important consideration would be possible drug–drug reactions, since the patient is already taking medications. The nurse may have to decide on a new administration schedule, and she must be aware of signs and symptoms of actions that might occur.
Image of page 11
Image of page 12

You've reached the end of your free preview.

Want to read all 12 pages?

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture

Stuck? We have tutors online 24/7 who can help you get unstuck.
A+ icon
Ask Expert Tutors You can ask You can ask You can ask (will expire )
Answers in as fast as 15 minutes